| Model Number |
1961-92-021 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erythema (1840); Fever (1858); Unspecified Infection (1930); Pain (1994); Discomfort (2330); Fluid Discharge (2686); Swelling/ Edema (4577)
| Date of Event |
07/06/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Clinical adverse event received for deep infection and pain.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2022; date of event: (b)(6) 2022; (right knee).Treatment: revision; insert was removed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.Available xray evidence was reviewed.Based in attached photographic evidence, it cannot be determinate a depuy's device failure or malfunction which could contribute to reported event depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Event or Problem Description
Medical records received: primary operative notes (b)(6) 2022 indicate the patient received a right total knee replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Revision operative notes (b)(6) 2022 indicate the patient received a right total knee revision due to pain, discomfort, swelling, fever, wound draining, erythema, warmth and infection of the right knee.Upon entering the knee, gross pus was encountered, and a thorough irrigation and debridement scrub was performed as well as inert exchange.The surgery was completed without indication of complication by the surgeon.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information received indicated that a clinical adverse event was received for continued infection/deep infection.Laboratory tests were provided to the patient.